Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 4, NWS Salt Lake City, UT

April 13, 2011

NWS Salt Lake City, UT issued this high wind watch at Apr 13, 2011, 3:57 AM MDT. It took effect at Apr 14, 2011, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:57 AM MDT (09:57 UTC)
In effect from
Apr 14, 2011, 12:00 AM MDT
Expired
Apr 13, 2011, 3:08 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS75 KSLC 130957
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 AM MDT WED APR 13 2011

...STRONG WINDS ACROSS WESTERN HALF OF UTAH TODAY INTO TONIGHT.
STRONG DOWNSLOPE WINDS POSSIBLE LATE TONIGHT OVER EASTERN UTAH...

.A STRONG PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE GREAT BASIN
AREA THIS AFTERNOON THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE
RAPIDLY AROUND MIDDAY OVER THE WESTERN VALLEYS AND CONTINUE TO
INCREASE THROUGH THE AFTERNOON UNTIL THE PASSAGE OF A VIGOROUS
COLD FRONT BY EARLY EVENING...EXCEPT LATE AFTERNOON OVER THE GREAT
SALT LAKE DESERT. WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD
FRONT AND GRADUALLY DECREASE. 

UTZ005-131800-
/O.NEW.KSLC.HW.W.0006.110413T2100Z-110414T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
357 AM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-40 MPH THIS AFTERNOON
  THEN SHIFT TO THE WEST NORTHWEST AT 35-50 MPH WITH GUSTS IN
  EXCESS OF 60 MPH BEHIND THE COLD FRONT.

* TIMING: STRONGEST WINDS ARE EXPECTED TO BE BEHIND THE COLD FRONT
  FROM THE WEST NORTHWEST BETWEEN 3 PM AND 9 PM.

* IMPACTS: TRAVELERS ON I-80 AND I-84 SHOULD EXPECTED DIFFICULT
  TRAVEL CONDITIONS DUE TO STRONG CROSS WINDS PRIOR TO THE COLD
  FRONT AND THEN VERY STRONG WINDS AND REDUCED VISIBILITIES IN
  BLOWING SAND AND DUST BEHIND THE COLD FRONT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ003-015-016-019-020-131800-
/O.NEW.KSLC.WI.Y.0016.110413T1800Z-110414T0600Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...
ESCALANTE
357 AM MDT WED APR 13 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. 

* AFFECTED AREA: WESTERN VALLEYS FROM TOOELE VALLEY SOUTHWARD TO
  DIXIE. ALSO THE SOUTH CENTRAL VALLEYS FROM DIXIE TO JUST WEST OF
  LAKE POWELL.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS
  OVER 45 MPH THIS AFTERNOON THEN SHIFT TO NORTHWEST AT SIMILAR
  SPEEDS THIS EVENING.


* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND THEN
  SHIFT TO NORTHWEST BY ABOUT 6PM IN THE TOOELE VALLEY AND TO THE
  WEST BETWEEN 6 AND 8PM IN THE WEST CENTRAL...SOUTHWEST VALLEYS
  AND THE SOUTH CENTRAL VALLEYS.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING
  TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ012-131800-
/O.NEW.KSLC.HW.A.0004.110414T0600Z-110414T1500Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
357 AM MDT WED APR 13 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO I-70 AT FREMONT JUNCTION.

* WINDS: NORTHWEST WINDS DOWN SLOPING OFF THE MOUNTAINS ARE
  EXPECTED TO BECOME VERY STRONG TONIGHT...POTENTIALLY EXCEEDING
  60 MPH IN MOST FAVORABLE AREAS.

* TIMING: BETWEEN MIDNIGHT AND 9AM THURSDAY.

* IMPACTS: STRONG CROSS WINDS ON STATE ROUTE 10 WILL MAKE TRAVEL
  HAZARDOUS. NON SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
251 
WWUS75 KSLC 131830
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1230 PM MDT WED APR 13 2011

...STRONG WINDS ACROSS WESTERN HALF OF UTAH TODAY INTO TONIGHT.
STRONG DOWNSLOPE WINDS POSSIBLE LATE TONIGHT OVER EASTERN UTAH...

.A STRONG PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE GREAT BASIN
AREA THIS AFTERNOON THROUGH TONIGHT. SOUTHERLY WINDS WILL
INCREASE RAPIDLY AROUND MIDDAY OVER THE WESTERN VALLEYS AND
CONTINUE TO INCREASE THROUGH THE AFTERNOON UNTIL THE PASSAGE OF A
VIGOROUS COLD FRONT BY EARLY EVENING...EXCEPT LATE AFTERNOON OVER
THE GREAT SALT LAKE DESERT. WINDS WILL SHIFT TO NORTHWEST BEHIND
THE COLD FRONT AND GRADUALLY DECREASE.

UTZ005-140230-
/O.CON.KSLC.HW.W.0006.110413T2100Z-110414T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1230 PM MDT WED APR 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* AFFECTED AREA: THE GREAT SALT LAKE DESERT

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-40 MPH THIS
  AFTERNOON THEN SHIFT TO THE WEST NORTHWEST AT 35-50 MPH WITH 
  GUSTS IN EXCESS OF 60 MPH BEHIND THE COLD FRONT. 

* TIMING: STRONGEST WINDS ARE EXPECTED TO BE BEHIND THE COLD
  FRONT FROM THE WEST NORTHWEST BETWEEN 3 PM AND 9 PM. 

* IMPACTS: TRAVELERS ON I-80 AND I-84 SHOULD EXPECTED DIFFICULT 
  TRAVEL CONDITIONS DUE TO STRONG CROSS WINDS PRIOR TO THE 
  COLD FRONT AND THEN VERY STRONG WINDS AND REDUCED 
  VISIBILITIES IN BLOWING SAND AND DUST BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ003-015-016-019-020-140230-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-110414T0600Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...
ESCALANTE
1230 PM MDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA: WESTERN VALLEYS FROM TOOELE VALLEY SOUTHWARD TO 
  DIXIE. ALSO THE SOUTH CENTRAL VALLEYS FROM DIXIE TO JUST WEST 
  OF LAKE POWELL. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS 
  OVER 45 MPH THIS AFTERNOON THEN SHIFT TO NORTHWEST AT 
  SIMILAR SPEEDS THIS EVENING.

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND 
  THEN SHIFT TO NORTHWEST BY ABOUT 6PM IN THE TOOELE VALLEY AND 
  TO THE WEST BETWEEN 6 AND 8PM IN THE WEST CENTRAL...
  SOUTHWEST VALLEYS AND THE SOUTH CENTRAL VALLEYS. 

* IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING 
  TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ012-140230-
/O.CON.KSLC.HW.A.0004.110414T0600Z-110414T1500Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
1230 PM MDT WED APR 13 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT
THROUGH THURSDAY MORNING. 

* AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO I-70 AT FREMONT 
  JUNCTION. 

* WINDS: NORTHWEST WINDS DOWN SLOPING OFF THE MOUNTAINS ARE 
  EXPECTED TO BECOME VERY STRONG TONIGHT...POTENTIALLY 
  EXCEEDING 60 MPH IN MOST FAVORABLE AREAS.

* TIMING: BETWEEN MIDNIGHT AND 9AM THURSDAY.

* IMPACTS: STRONG CROSS WINDS ON STATE ROUTE 10 WILL MAKE 
  TRAVEL HAZARDOUS. NON SECURE ITEMS COULD EASILY BECOME 
  AIRBORNE AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
472 
WWUS75 KSLC 132108
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT WED APR 13 2011

...STRONG WINDS EXPECTED THROUGH TONIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE GREAT BASIN
THIS AFTERNOON THROUGH TONIGHT. SOUTHERLY WINDS WILL CONTINUE TO
INCREASE OVER THE WESTERN VALLEYS THROUGH THE AFTERNOON AHEAD OF A
COLD FRONT. WINDS ALONG THIS FRONT ARE EXPECTED TO TURN TO THE
NORTHWEST AND BECOME STRONG THROUGH EARLY EVENING. STRONG
DOWNSLOPE WINDS WILL BE POSSIBLE ACROSS SOME EASTERN VALLEYS
THROUGH TONIGHT. 

UTZ003-015-140300-
/O.UPG.KSLC.WI.Y.0016.000000T0000Z-110414T0600Z/
/O.EXB.KSLC.HW.W.0006.110413T2108Z-110414T0300Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA...
FILLMORE
308 PM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE WASATCH FRONT AND TOOELE VALLEY...ALONG WITH
  WEST CENTRAL UTAH.

* WINDS: STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED ALONG AND BEHIND COLD FRONT
  BEGINNING BETWEEN 5 AND 6 PM. AHEAD OF THIS FRONT SOUTHERLY
  WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED
  THROUGH THIS AFTERNOON.

* TIMING: STRONG NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH ARE
  EXPECTED BETWEEN 5 AND 6 PM ACROSS THE NORTHERN AND CENTRAL
  WASATCH FRONT...THEN BETWEEN 6 AND 7 PM ACROSS THE SOUTHERN
  WASATCH FRONT SOUTH ALONG I-15 THROUGH WEST CENTRAL UTAH. STRONG
  NORTHWEST WINDS MAY PERSIST THROUGH THE EVENING PARTICULARLY
  ACROSS NORTHERN UTAH COUNTY.

* IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG I-15 FROM THE
  WASATCH FRONT SOUTHWARD...AS WELL AS ALONG OTHER NORTH-SOUTH
  ORIENTED ROADWAYS. MOTORISTS...PARTICULARLY THOSE IN HIGH
  PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION WHEN TRAVELING
  THIS EVENING. WIND SENSITIVE OPERATIONS WILL ALSO BE
  AFFECTED...AND NON-SECURE ITEMS COULD EASILY BECOME AIRBORNE AND
  DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ012-140515-
/O.UPG.KSLC.HW.A.0004.110414T0600Z-110414T1500Z/
/O.EXB.KSLC.HW.W.0006.110414T0300Z-110414T1500Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
308 PM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO I-70 AT FREMONT 
  JUNCTION. 

* WINDS: NORTHWEST WINDS DOWN SLOPING OFF THE MOUNTAINS ARE 
  EXPECTED TO BECOME VERY STRONG TONIGHT...POTENTIALLY 
  EXCEEDING 60 MPH IN MOST FAVORABLE AREAS.

* TIMING: BETWEEN 9PM THIS EVENING AND 9 AM THURSDAY.

* IMPACTS: STRONG CROSS WINDS ON STATE ROUTE 10 WILL MAKE TRAVEL
  HAZARDOUS. MOTORISTS...PARTICULARLY THOSE IN HIGH PROFILE
  VEHICLES ARE ENCOURAGED TO USE CAUTION WHEN TRAVELING THIS
  EVENING. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED...AND
  NON-SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ002-004-140300-
/O.EXB.KSLC.HW.W.0006.110413T2108Z-110414T0300Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
LEHI...PROVO...NEPHI
308 PM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH
  GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ALONG AND BEHIND COLD
  FRONT BEGINNING BETWEEN 5 AND 6 PM. AHEAD OF THIS FRONT
  SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE
  EXPECTED THROUGH THIS AFTERNOON.

* WINDS: STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED ALONG AND BEHIND COLD FRONT
  BEGINNING BETWEEN 5 AND 6 PM. AHEAD OF THIS FRONT SOUTHERLY
  WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED
  THROUGH THIS AFTERNOON.

* TIMING: STRONG NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH ARE
  EXPECTED BETWEEN 5 AND 6 PM ACROSS THE NORTHERN AND CENTRAL
  WASATCH FRONT...THEN BETWEEN 6 AND 7 PM ACROSS THE SOUTHERN
  WASATCH FRONT SOUTH ALONG I-15 THROUGH WEST CENTRAL UTAH.
  STRONG NORTHWEST WINDS MAY PERSIST THROUGH THE EVENING
  PARTICULARLY ACROSS NORTHERN UTAH COUNTY.

* IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG I-15 FROM THE
  WASATCH FRONT SOUTHWARD...AS WELL AS ALONG OTHER NORTH-SOUTH
  ORIENTED ROADWAYS. MOTORISTS...PARTICULARLY THOSE IN HIGH
  PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION WHEN TRAVELING
  THIS EVENING. WIND SENSITIVE OPERATIONS WILL ALSO BE
  AFFECTED...AND NON-SECURE ITEMS COULD EASILY BECOME AIRBORNE AND
  DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ005-140515-
/O.CON.KSLC.HW.W.0006.000000T0000Z-110414T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
308 PM MDT WED APR 13 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 40 MPH THIS
  AFTERNOON THEN SHIFT TO THE WEST NORTHWEST AT 35 TO 50 MPH WITH
  GUSTS IN EXCESS OF 60 MPH BEHIND THE COLD FRONT.

* TIMING: STRONGEST WINDS ARE EXPECTED TO BE BEHIND THE COLD FRONT
  FROM THE WEST NORTHWEST THROUGH 9 PM.

* IMPACTS: TRAVELERS ON I-80 AND I-84 SHOULD EXPECTED DIFFICULT 
  TRAVEL CONDITIONS DUE TO STRONG CROSS WINDS PRIOR TO THE 
  COLD FRONT AND THEN VERY STRONG WINDS AND REDUCED 
  VISIBILITIES IN BLOWING SAND AND DUST BEHIND THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ011-140515-
/O.EXB.KSLC.WI.Y.0016.110414T0300Z-110414T1500Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
308 PM MDT WED APR 13 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
THURSDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN 

* WINDS: NORTHWEST WINDS DOWN-SLOPING OFF THE MOUNTAINS ARE
  EXPECTED TO BECOME GUSTY TONIGHT...WITH GUSTS IN EXCESS 50 MPH
  POSSIBLE.

* TIMING: BETWEEN 9PM THIS EVENING AND 9 AM THURSDAY.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING 
  TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ016-019-020-140515-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-110414T0600Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE
308 PM MDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA: UTAHS DIXIE AND ZION NATIONAL PARK...SOUTHWEST
  UTAH...AND SOUTH CENTRAL UTAH. 

* WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH.
  WINDS WILL TURN TO THE NORTHWEST BUT REMAIN GUSTY THIS EVENING.  
 
* TIMING: THROUGH MIDNIGHT.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING 
  TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 12, 8:38 PM MDT, 7 hours 19 minutes earlier.

Area forecast discussion, Apr 12, 8:38 PM MDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
838 PM MDT TUE APR 12 2011

.SYNOPSIS...A WEAK PACIFIC WEATHER DISTURBANCE WILL CROSS NORTHERN
AND CENTRAL UTAH THIS EVENING. A SECOND STRONGER SYSTEM WILL REACH
THE WESTERN UTAH BY LATE WEDNESDAY...THEN CROSS THE STATE WEDNESDAY
NIGHT. A GENERALLY MILD WESTERLY FLOW ALOFT WILL FOLLOW LATE IN
THE WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A SHORTWAVE EXITING UTAH FOR
THE CENTRAL ROCKIES. MEANWHILE...A MORE VIGOROUS STORM SYSTEM IS
ENTERING THE WESTERN CONUS. AS SHORTWAVE SUBSIDENCE SPREADS ACROSS
UTAH BEHIND THE FEATURE...AND DIURNAL INSTABILITY WANES...EXPECT
CONVECTIVE ACTIVITY TO DISSIPATE. UPDATED TO REFOCUS POPS BASED ON
RADAR TRENDS...RETAINING A DRY FORECAST AFTER MIDNIGHT. OTHER
CHANGES WERE QUITE MINOR AND BASED ON LATEST OBSERVATIONS AND MODEL
DATA.

STILL EXPECTING SOUTHERLY WINDS TO BECOME GUSTY ACROSS MAINLY
WESTERN AND CENTRAL UTAH AHEAD OF THE NEXT COLD FRONT. 700MB FLOW OF
30-40KTS SHOULD SUPPORT ADVISORY CRITERIA.

CONVECTION DEVELOPS AHEAD AND ALONG OF THE COLD FRONT...EXPECTED
TO ARRIVE ALONG THE WASATCH FRONT LATE DURING THE EVENING RUSH.
HEAVY PRECIPITATION COULD CAUSE PONDING OF WATER ON ROADWAYS AND
SLUSH UP WHERE PRECIPITATION QUICKLY CHANGES TO SNOW. HEAVY RAIN
ON SNOW HAS THE POTENTIAL TO CAUSE LOCAL URBAN AND SMALL STREAM
FLOODING. ADDITIONALLY...FORCING ALONG WITH STRONG INSTABILITY
(UPWARDS OF 500 J/KG MUCAPE BASED ON 15Z SHORT RANGE
ENSEMBLES)...AND ABOUT 30KTS OF EFFECTIVE SHEAR COULD COME
TOGETHER TO SUPPORT SEVERE CONVECTION AS WELL.

PREVIOUS DISCUSSION FOLLOWS...
INCREASING SOUTHERLY FLOW ALOFT WILL DEVELOP BEHIND THE EXITING
SHORTWAVE AND AHEAD THE NEXT PACIFIC TROUGH TO IMPACT THE REGION
WEDNESDAY THROUGH EARLY THURSDAY. THIS NEXT TROUGH...CURRENTLY OFF
THE PACIFIC NW/NRN CA COAST...WILL STRETCH EAST AWAY FROM THE PARENT
LOW OVER SW ALASKA AND INTO THE GREAT BASIN LATER ON WEDNESDAY. THE
REMNANT OF THIS TROUGH WILL EXIT EAST INTO THE SRN/CNTRL ROCKIES BY
EARLY THURSDAY.

TYPICALLY...SYSTEM STRETCHING APART LIKE THIS WILL WEAKEN
CONSIDERABLY AS THEY MOVE THROUGH THE INTERIOR WEST. IN THIS CASE
THE SRN END OF THE TROUGH HAS SUBSTANTIAL COLD AIR ALOFT AND A
FAIRLY STRONG VORTICITY MAX WHICH WILL TRACK THROUGH UTAH
WEDNESDAY NIGHT. THE ASSOCIATED SURFACE FRONT REMAINS STRONG AS
IT MOVES THROUGH NW UTAH WEDNESDAY AFTERNOON...WITH TIGHTENING
OF THE LOW-LEVEL THERMAL GRADIENT TRAILING THE SURFACE FEATURE OVER
NE NV/WRN UT. THE AIRMASS AHEAD OF THE SURFACE SHOULD ALSO
DESTABILIZE WEDNESDAY AFTERNOON AS THE MID-LEVEL COLDER AIR MOVES IN
A BIT AHEAD OF THE FRONT. LOOKING AT CONVECTION FIRING UP AHEAD OF
THE FRONT WEDNESDAY AFTERNOON...WITH THE AREAL COVERAGE INCREASING
THROUGHOUT THE AFTERNOON HOURS.

INTENSE CONVECTION WITH HEAVY RAIN QUICKLY CHANGING TO SNOW WILL
ACCOMPANY THE FRONT ACROSS NRN UTAH LATE WEDNESDAY AFTERNOON
THROUGH THE EVENING HOURS. THIS STRONG CONVECTION COULD EXTEND
INTO CNTRL UTAH BRIEFLY DURING THE EVENING...BUT WILL BE RAPIDLY
PUSHED EAST AS THE TROUGH MOVES THROUGH THE STATE. TRAILING DEEP
LAYER COLD ADVECTION COULD KEEP SNOW GOING ACROSS THE NRN
MOUNTAINS INTO THURSDAY MORNING. ACCUMULATING SNOWS WILL LIKELY
TAPER OFF THURSDAY MORNING AS THE UNSTABLE LAYER SHRINKS DUE TO
WARMING/DRYING ALOFT.

A RELATIVELY MILD WESTERLY FLOW ALOFT WILL SETTLE INTO THE REGION
FOR LATE IN THE WEEK THROUGH THE COMING WEEKEND. EMBEDDED WEATHER
DISTURBANCES WILL CERTAINLY MAINTAIN CLOUDS ACROSS MUCH OF THE
STATE. THE COLD AIR ALOFT SHOULD REMAIN NORTH OF UTAH THROUGH THE
WEEKEND...SO THE THREAT OF ANYTHING MORE THAN LIGHT PRECIP ACROSS
THE FAR NORTH LOOKS LOW RIGHT NOW.

THE LATEST GFS AND ECMWF ARE STRUGGLING TO SETTLE ON A SOLUTION
EARLY NEXT WEEK. THE GFS STILL TRIES TO BUILD HEIGHTS A BIT OVER
THE ERN PACIFIC...WHILE THE SEVERAL SHORTWAVES MOVING ALONG IN THE
MEAN FLOW PREVENT THIS FROM HAPPENING IN THE LATEST ECMWF. WILL
KEEP A MENTION OF PRECIP IN THE EXTENDED PERIOD...THOUGH NOT
INCLUDING POPS MUCH ABOVE WHAT IS NORMAL FOR MID-APRIL.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE
EVENING. NORTHWEST WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST
BETWEEN 03Z AND 05Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI/CONGER
AVIATION...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 12, 8:39 PM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
839 PM MDT TUE APR 12 2011

UTZ001>016-019>021-517-518-WYZ021-131300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
839 PM MDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS
CENTRAL UTAH...WILL DISSIPATE THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A MORE VIGOROUS STORM SYSTEM WILL ENTER UTAH WEDNESDAY AFTERNOON.
AHEAD OF THE COLD FRONT...SOUTHERLY WINDS WILL BECOME QUITE GUSTY
ACROSS WESTERN AND CENTRAL UTAH. LOCALLY HEAVY RAINFALL AND
THUNDER WILL BE POSSIBLE DURING THE INITIAL HOURS OF THE STORM
WEDNESDAY AFTERNOON INTO THE EARLY EVENING. THE AREA WILL BE
MONITORED FOR THE POSSIBILITY OF FLOODING DUE TO LOCALLY HEAVY
RAINFALL ON TOP OF SNOW.

COLD AIR WILL ENTER THE REGION WEDNESDAY NIGHT SUPPORTING SNOW TO
THE VALLEY FLOOR. A MODERATE AMOUNT OF SNOWFALL WILL LIKELY OCCUR
INTO THURSDAY ACROSS THE NORTHERN MOUNTAINS...WITH LIGHT
ACCUMULATIONS POSSIBLE ACROSS THE NORTHERN VALLEYS.

AS THE GROWING SEASON STARTS UP ACROSS THE WASATCH FRONT DURING
THE MIDDLE OF APRIL...THERE IS THE THREAT OF A HARD FREEZE
FRIDAY MORNING IN MAINLY OUTLYING AREAS. THE AMOUNT OF CLOUD COVER
WILL LIKELY BE THE DETERMINING FACTOR OF THIS OCCURRING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:57 AM MDTHigh Wind WarningSLC31 hr
Apr 13, 3:57 AM MDTWind AdvisorySLC31 hr
Apr 13, 4:40 AM MDTWinter Weather AdvisorySLC28 hr

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.